Advanced Search
MyIDEAS: Login

Thou shalt not diversity: Why "Two of Every Sort"?

Contents:

Author Info

  • Ibragimov, Rustam
Registered author(s):

    Abstract

    This paper presents a study of the intertemporal propagation of distributional properties of phenotypes in general polygenic multisex inheritance models with sex- and time-dependent heritabilities. It further analyzes the implications of these models under heavy-tailedness of traits' initial distributions. Our results suggest the optimality of a flexible asexual/binary mating system. Switching between asexual and binary inheritance mechanisms allows the population effectively to achieve a fast suppression of negative traits and a fast dispersion of positive traits, regardless of the distributional properties of the phenotypes in the initial period.

    Download Info

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
    File URL: http://dash.harvard.edu/bitstream/handle/1/2623763/ibragimov_thoushaltnot.pdf
    Download Restriction: no

    Bibliographic Info

    Paper provided by Harvard University Department of Economics in its series Scholarly Articles with number 2623763.

    as in new window
    Length:
    Date of creation: 2007
    Date of revision:
    Publication status: Published in Journal of Applied Probability
    Handle: RePEc:hrv:faseco:2623763

    Contact details of provider:
    Postal: Littauer Center, Cambridge, MA 02138
    Phone: 617-495-2144
    Fax: 617-495-7730
    Web page: http://www.economics.harvard.edu/
    More information through EDIRC

    Related research

    Keywords:

    References

    References listed on IDEAS
    Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
    as in new window
    1. An, Mark Yuying, 1995. "Logconcavity versus Logconvexity: A Complete Characterization," Working Papers 95-03, Duke University, Department of Economics.
    Full references (including those not matched with items on IDEAS)

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as in new window

    Cited by:
    1. Ibragimov, Rustam, 2008. "Heavy-tailedness and threshold sex determination," Statistics & Probability Letters, Elsevier, vol. 78(16), pages 2804-2810, November.

    Lists

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    Statistics

    Access and download statistics

    Corrections

    When requesting a correction, please mention this item's handle: RePEc:hrv:faseco:2623763. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Ben Steinberg).

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.